| Catalog Number |
CS-15232-VFE |
| Medical Device Problem Codes |
Material Separation (1562); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that "during the insertion of the chronic dialysis catheter, a comlication occurred during removal of the peel-away sheath.It required an inappropriate effort to separate peel-away sheath with no success.One blue sheath wing was torn off.Peel-away sheat was very slowly and very carefully cut with scissors and removed.The catheter was not damaged.Doctor is very experienced and procedure was done as per ifu." the device was removed and a second tray was placed.There were no patient complications.No medical interventions required.The patient's current conditionis reported as "fine".
Additional Manufacturer Narrative
Qn# (b)(4).
Event or Problem Description
It was reported that "during the insertion of the chronic dialysis catheter, a complication occurred during removal of the peel-away sheath.It required an inappropriate effort to separate peel-away sheath with no success.One blue sheath wing was torn off.Peel-away sheat was very slowly and very carefully cut with scissors and removed.The catheter was not damaged.Doctor is very experienced and procedure was done as per ifu." the device was removed and a second tray was placed.There were no patient complications.No medical interventions required.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided two images showing a peel-away sheath and product information.Visual analysis revealed that the peel-away sheath was defective and torn incorrectly.The customer also returned one peel-away sheath for analysis.No definite signs of use were observed.Visual inspection of the sheath revealed that one side of the extrusion/tab had separated from the assembly.The sheath at the point of separation was wavy and deformed and stretched.The sheath extrusion was still molded onto both tabs.It was also observed that one side of the sheath was split down the entire length of the extrusion.The split was not entirely along the perforated edge.Microscopic examination confirmed the damage.A device history record review was performed and relevant findings were identified.An event investigation form was created for material cs-15232-vfe with batches 33p23k0339 and 33p23k0340 within scope to address the peelaway sheath tears incorrectly defect.The instructions for use (ifu) provided with this kit states "introduce catheter through hemostasis valve/sheath and advance to desired position.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of sheath to split valve and split sheath apart while withdrawing from vessel." the customer report of a sheath tearing incorrectly was confirmed by a complaint investigation of the returned sample.The returned sheath did not separate along the score lines as intended.Based on the sample returned and the fact that the sheath is a purchased component, this is a supplier issue.A nonconformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.